Jump to content

Winter time blues


Recommended Posts

I'd suggest either a high-potency D2, or one of the new vegan D3 supplements that are coming on the market shortly. As someone who has recently been diagnosed with a vitamin D deficiency recently, I now know how important it is to make sure you get what you need. Let's just say that the depression, aches, and slow skin healing from cuts and scrapes was no fun, I'm just glad that testing helped figure out why my body felt like it was falling apart!

 

Some people just don't get enough D from their regular diet and sunshine alone, unfortunately, I'm one of those people. Even taking a multi-vitamin every few days didn't do it, so now I get to go on a mega-dose of D for the next 6 months to try and keep things balanced out (50,000iu tablet once per week, that's a LOT of D!) Took a few weeks to see things improve, but I'm finally feeling back to normal again. Wouldn't want anyone to go through feeling as crappy as I did from all this!

Link to comment
Share on other sites

I'd suggest either a high-potency D2, or one of the new vegan D3 supplements that are coming on the market shortly. As someone who has recently been diagnosed with a vitamin D deficiency recently, I now know how important it is to make sure you get what you need. Let's just say that the depression, aches, and slow skin healing from cuts and scrapes was no fun, I'm just glad that testing helped figure out why my body felt like it was falling apart!

 

Some people just don't get enough D from their regular diet and sunshine alone, unfortunately, I'm one of those people. Even taking a multi-vitamin every few days didn't do it, so now I get to go on a mega-dose of D for the next 6 months to try and keep things balanced out (50,000iu tablet once per week, that's a LOT of D!) Took a few weeks to see things improve, but I'm finally feeling back to normal again. Wouldn't want anyone to go through feeling as crappy as I did from all this!

 

what kind of pill did you take? i mean what was it called, manufacturer?

Link to comment
Share on other sites

I was just taking the DEVA 1-a-day twice weekly on avearge (figuring it was just added insurance for what my diet wasn't providing), but apparently, my body stinks at absorbing and making proper use of D in low doses as are common in most multi-vitamins. This isn't a slam against DEVA's vitamins, they make great products, my doc said it's likely that I'd have had this problem with pretty well any D2 taken in the usual 400iu dosage a few times per week. Now I have to go with a prescription formula for the next 5 months and re-test to make sure that my levels stay normal.

Link to comment
Share on other sites

AlexNLP - For me, I'd been vegan for about 8 years before it's likely that the deficiency came to be. This may or may not be related to the drugs I need injected into my left eye twice yearly to prevent blindness - I've had other issues due to my body's dislike for the medication that have arisen since starting those treatments 4 years ago (minor double-vision due to a neurological impairment in that eye post-treatment, slower skin healing from cuts and scrapes), so it won't ever be completely clear as to whether the drugs had a hand in my lack of proper vitamin D absorption from supplementing. What I do know is, I thought much of what I was experiencing in symptoms was merely depression and all the wear and tear on my body, but taking a high dose D for the past 6 weeks now has made major improvements on my mind and body. No more depression, no more anxiety attacks, better sleep, skin healing time improving slightly, no more aching joints.

 

Whatever the case, it's definitely a good idea to get your D levels checked yearly via simple bloodwork - had I not told my physician of the symptoms and gotten tested, I'd probably still be feeling like utter crap right now, wondering why I felt like an 80-year-old trapped in a 37-year-old body and being worried that I was losing my mind. Never hurts to get a test with an annual physical, a little checking could prevent a whole lot of misery for those who need to consider additional supplementation!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...